Arkansas, 2010Winter Storm in Arkansas, February 4, 2010
February 4, 2010 · NWS TSA · 1 event in 1 county or zone
An area of light to moderate precipitation developed across the region with the approach of an upper level disturbance. A mixture of rain, sleet, and some light freezing rain occurred in this event resulting in a generally light accumulation from the wintry mix.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of light to moderate precipitation developed across the region with the approach of an upper level disturbance. A mixture of rain, sleet, and some light freezing rain occurred in this event resulting in a generally light accumulation from the wintry mix. The precipitation was prolonged across portions of northwestern Arkansas and as a result, one half to one inch of sleet fell across portions of southern Carroll County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 3, 11:22 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 3, 11:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CST WED FEB 3 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
LIGHT RAIN WILL CONTINUE TO EXPAND IN COVERAGE ACROSS EASTERN
OKLAHOMA AND INTO NORTHWEST ARKANSAS DURING THE NEXT FEW HOURS...
WITH CEILINGS EXPECTED TO LOWER TO IFR LEVELS BY AROUND 12Z. WHILE
A SMALL WINDOW OF OPPORTUNITY FOR LIGHT FREEZING RAIN STILL EXISTS
AT BOTH KFYV AND KXNA FROM APPROXIMATELY 09Z-12Z...CONFIDENCE
REMAINS TOO LOW TO INCLUDE IN A TEMPO GROUP AT THIS POINT. IFR
CONDITIONS WITH LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE
TO PREVAIL THROUGH THE REMAINDER OF THE FORECAST PERIOD...
POTENTIALLY WIDESPREAD LIFR CEILINGS AFTER 18Z THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 914 PM CST WED FEB 3 2010/
..UPDATE...
DISCUSSION...
EXPANSIVE PRECIP SHIELD ASSOCIATED WITH APPROACHING WAVE IS WELL
FORMED PER AREA RADAR DATA...WHILE SATELLITE DATA SHOWS AN
IMPRESSIVE MOISTURE FEED INTO THIS SYSTEM THAT REACHES NEARLY THE
EQUATOR. 00Z KSGF/KLZK SOUNDINGS SAMPLED THE DEEP DRY LAYER THAT WILL
INITIALLY LIMIT THE NORTHWARD ADVANCE OF THE HEAVIER
PRECIP...HOWEVER THE AFOREMENTIONED PLENTIFUL MOISTURE WILL
ENSURE WIDESPREAD PRECIP LATE TONIGHT THROUGH MUCH OF TOMORROW.
THE INITIAL AREA OF CONCERN FOR ANY WINTERY PRECIP IS FAR
NORTHWEST ARKANSAS WHERE DRIER LOW LEVELS WILL PERSIST LONGEST AND
ALLOW ANY WET BULB COOLING TO SUPPORT LIGHT FREEZING RAIN AND/OR SLEET.
THIS APPEARS TO BE A VERY SMALL WINDOW OF OPPORTUNITY FOR LATE
TONIGHT WITH RAPID MOISTENING AND ANY MINIMAL WARMING LEADING TO A CHANGE
TO ALL RAIN...THUS ANY ICING AMOUNTS ARE FORECAST TO BE VERY
LIGHT.
BEYOND TONIGHT...THE FORECAST OF WIDESPREAD RAIN APPEARS ON TRACK
WITH THE CENTER OF THE UPPER WAVE TURNING SOUTHEASTWARD ACROSS THE
AREA THURSDAY NIGHT INTO FRIDAY. THIS SHOULD PROVIDE A CHANCE OF
RAIN CHANGING TO SNOW ACROSS NORTHERN AREAS AND UPDATED FORECAST
WILL EXPAND THIS RAIN SNOW AREA AND INCREASE SNOW AMOUNTS NEARER
ONE INCH. OTHER UPDATES FOR TONIGHT WILL RAISE MIN TEMPS A BIT
OVER FAR SOUTHEAST OKLAHOMA WITH OTHER ELEMENTS ON TRACK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...14
Hazardous weather outlook, Feb 3, 5:01 PM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CST WED FEB 3 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST WED FEB 3 2010
...UPCOMING PERIOD OF WINTER WEATHER POTENTIAL FOCUSES NORTH...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
WINTER WEATHER.
ICE ACCUMULATION.
RISK...LIMITED.
AREA...AFTER MIDNIGHT.
ONSET...FAR NORTHWEST ARKANSAS.
DISCUSSION...
RAIN WILL OVERSPREAD EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
THE LATE EVENING AND OVERNIGHT HOURS. TEMPERATURES NEAR OR JUST
BELOW FREEZING ARE POSSIBLE ACROSS FAR NORTHWEST ARKANSAS TONIGHT...
AND THIS WILL ALLOW A PERIOD OF FREEZING RAIN POTENTIAL.
CURRENTLY...ANY ICE ACCUMULATIONS APPEAR LIGHT WITH AMOUNTS LESS
THAN ONE TENTH OF AN INCH...WITH TEMPERATURES WARMING JUST ABOVE
FREEZING THURSDAY MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...WINTER WEATHER POTENTIAL.
EXTENDED DISCUSSION...
LIGHT SNOW OR SLEET WILL BE POSSIBLE EARLY THURSDAY ACROSS
NORTHWEST ARKANSAS...WITH SNOW CHANCES RETURNING THURSDAY
NIGHT AND FRIDAY ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
THIS PERIOD OF WINTER WEATHER POTENTIAL WILL MARK THE PASSAGE
OF AN UPPER STORM SYSTEM...WITH PRECIPITATION AMOUNTS
DECREASING FROM WEST TO EAST ON FRIDAY.
THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE REGION LATE
IN THE WEEKEND INTO EARLY NEXT WEEK. CONSIDERABLE UNCERTAINTY
REMAINS WITH THIS STORM SYSTEM...HOWEVER WINTER WEATHER IS
POSSIBLE LIKELY IN THE FORM OF SNOW.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Winter Storm, Carroll
- When
- February 4, 12:00 AM CST to 11:00 AM CST
- Where
- Carroll forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.341, -93.538 (the zone’s center; the record gives no point)
One half to one inch of sleet fell across portions of southern Carroll County.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Virginia, February 4 to 6, 20102 deaths · $350,000 · 68 kt wind · 26 events
- Winter Storm in North Carolina, February 4 to 5, 20102 deaths · $754,000 · 8 events
- Flash Flood in Texas, February 4, 20101 death · 1 event
- Winter Weather and Strong Wind in Georgia, February 4 to 5, 2010$55,000 · 7 events
- Flash Flooding and Flood in Mississippi, February 4, 2010$41,000 · 4 events
- Winter Weather in North Carolina, February 4 to 5, 201014 events
- Flooding in Texas, February 4 to 5, 2010$17,000 · 2 events
- Winter Storm in North Carolina, February 4 to 5, 201010 events
- Flash Flooding in Mississippi, February 4, 20107 events
- Winter Storm in North Carolina, February 4 to 5, 20106 events
- Winter Weather in Missouri, February 4 to 5, 20105 events
- Winter Storm in California, February 4 to 5, 20105 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217898.